# SDR 2005FA0001593

- Difficulty date: December 6, 2005
- Submitted: December 16, 2005
- Operation: General aviation
- Aircraft: N421KS
- Make and model: Cessna 421B
- Aircraft serial: 421B0507
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 2140 · Heating System
- Part: Pump
- Part number: CD21186
- Condition: Inoperative
- Location: Cabin Heater
- Component: Heater
- Component part number: CD45K
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED THE HEATER HAD STOPPED DURING FLIGHT.  AFTER RETURNING TO THE MAINTENANCE SHOP THE HEATER WAS TROUBLESHOT AND INSPECTED.  FOUND THE HEATER FUEL PUMP HAD MALFUNCTIONED AND HAD CAUGHT ON FIRE FOR A TIME.  WERE ABLE TO SAY IT WAS ON FIRE BECAUSE OF THE BURN MARKS ON THE OUTSIDE OF THE PUMP HOUSING.  HAVE ENCLOSED 2 PHOTOS TO SHOW THIS.  HAVE TALKED WITH PUMP MFG TO DESIGN A NEW PUMP .  PROBLEM IS WITH FUEL REGULATOR ING THE WINGS.  THE REGULATORS SEEM TO NOT ALLOW ENOUGH FUEL TO GO THRU THEM TO KEEP THE PUMPS OPERATING CORRECTLY WHICH ALLOWS THEM TO OVERHEAT AND FAIL.  (K)
